MAUDE Adverse Event Report: ARTHROCARE CORPORATION DOUBLE FIX KNOTLESS PK; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

ARTHROCARE CORPORATION DOUBLE FIX KNOTLESS PK; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72290143
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during an arthroscopy, when the double knotless anchor was inserted into the bone hole, the anchor was broken, the distal end cap fell off from the handle and the deployment knob could not be twisted.All the pieces were removed.The procedure was completed using a back-up device.There was a delay of 2 minutes and no further complications were reported.
 
Additional Manufacturer Narrative
H10: h2: additional information: h6: medical device problem code.H3, h6: the reported device was received for evaluation.A visual evaluation showed the device was not returned in original packaging.The suture loader was not returned.The distal body anchor is broken at the neck.The neck was returned on the device and the eyelet was not returned.The sleeve and proximal screw were returned on the device with no defect.The tip of the insertion device is bent.The black end cap has been detached from the driver.Bio debris is present.A functional evaluation showed the driver will rotate the tip but also will move up and down, loosely, in the insertion tube.The white knob will rotate but doesn't move the sleeve forward.Based on the condition of the product material found during visual inspection, additional material testing is not required.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the material specifications found that tensile strength is specified and that a certificate of analysis is required with each shipment.The root cause has been associated with unintended use of the device.Factors that could have contributed to the failure include excessive force, or misalignment of implant or inserter during and after insertion.Based on this investigation, the need for corrective action is not indicated.

Brand Name
DOUBLE FIX KNOTLESS PK
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key20056302
Report Number3006524618-2024-00338
Device Sequence Number18222168
Product Code MBI
UDI-Device Identifier00885556722497
UDI-Public885556722497
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K153669
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72290143
Device Lot Number2139528
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2024
Supplement Date Received by Manufacturer10/03/2024
Initial Report FDA Received Date08/23/2024
Supplement Report FDA Received Date10/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown